Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 151, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2020, 10:59 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2020, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 30, 2020, 11:30 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:06 PM CDT | HAIL 1 | 12 S Butte, NE | DELAYED REPORT. ESTIMATED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted.
864
WUUS53 KLBF 010359
SVRLBF
NEC015-089-010430-
/O.NEW.KLBF.SV.W.0151.200701T0359Z-200701T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1059 PM CDT Tue Jun 30 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Holt County in north central Nebraska...
Central Boyd County in north central Nebraska...
* Until 1130 PM CDT.
* At 1058 PM CDT, a severe thunderstorm was located 10 miles
northeast of Atkinson, or 16 miles southwest of Spencer, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spencer, Butte, Bristow, Spencer Dam, Parshall Bridge State
Wildlife Management Area, Hull Lake State Wildlife Management Area
and Anncar.
This includes the following highways...
Highway 281 between mile markers 204 and 216.
Highway 12 between mile markers 114 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4258 9883 4265 9901 4294 9884 4286 9852
TIME...MOT...LOC 0358Z 213DEG 29KT 4267 9888
HAIL...1.00IN
WIND...60MPH
$$
Snively2 follow-up statements
510
WWUS53 KLBF 010414
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1114 PM CDT Tue Jun 30 2020
NEC015-089-010430-
/O.CON.KLBF.SV.W.0151.000000T0000Z-200701T0430Z/
Holt NE-Boyd NE-
1114 PM CDT Tue Jun 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTH CENTRAL HOLT AND CENTRAL BOYD COUNTIES...
At 1113 PM CDT, a severe thunderstorm was located near Spencer,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Spencer, Butte, Bristow, Spencer Dam, Parshall Bridge State Wildlife
Management Area, Hull Lake State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 204 and 216.
Highway 12 between mile markers 114 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4268 9872 4276 9894 4294 9884 4286 9852
TIME...MOT...LOC 0413Z 219DEG 34KT 4279 9873
HAIL...1.00IN
WIND...60MPH
$$
Snively112
WWUS53 KLBF 010427
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1127 PM CDT Tue Jun 30 2020
NEC015-089-010437-
/O.EXP.KLBF.SV.W.0151.000000T0000Z-200701T0430Z/
Holt NE-Boyd NE-
1127 PM CDT Tue Jun 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOLT AND CENTRAL
BOYD COUNTIES WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4268 9872 4276 9894 4294 9884 4286 9852
TIME...MOT...LOC 0427Z 270DEG 29KT 4288 9865
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:10 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 30, 6:10 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 610 PM CDT Tue Jun 30 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 321 PM CDT Tue Jun 30 2020 The forecast is following the short term model blend for likely thunderstorm chances this evening east of highway 83 throughout ncntl Nebraska. This is a little west of the previous forecast and is based on post frontal thunderstorms forming in addition to storms developing along a cold front which is slowing up across cntl Nebraska this afternoon. Storm activity should last about 6 hours and exit ncntl Nebraska to the east around midnight tonight. The rest of the forecast Wednesday and Wednesday night is dry as a result of Pacific high pressure building through the region. The models and latest SPC analysis indicate 4000-5000J/KG of MLCAPE across ncntl Nebraska this afternoon. A belt of increasing winds aloft across ern WY/Colo will move in this evening supporting deep storm development but the directional shear appears limited. This would seem to support splitting storms and competing updrafts. SPC suggested supercells at the onset of storm development evolving into a more linear mode as the MCS shifts east later this evening. Both the NAM and RAP model soundings show moisture deepening along the nearly stationary front. The deepening moisture should weaken the cap by 22z-00z this aftn/evening. .LONG TERM...(Thursday through Tuesday) Issued at 321 PM CDT Tue Jun 30 2020 An upper level ridge of subtropical high pressure centered over the nrn Gulf of Mexico this morning will build north through Texas and into Nebraska this week. The GFS and ECM both show an attendant plume of subtropical moisture moving north with the ridge. The result is a more moist environment supporting what appears to be ordinary thunderstorm development across Nebraska. The new forecast has more scattered thunderstorm chances Thursday through Tuesday. Winds aloft should remain fairly weak at less than 15kt. A modest increase in winds aloft is possible next Tuesday as the ridge weakens with the approach of a nrn stream disturbance. The temperature forecast is for highs in the 90s Thursday and beyond. This is consistent with h700mb around 11C. Steady south winds are in place associated with a broad area of weak low pressure forming across the cntl and nrn Plains. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 610 PM CDT Tue Jun 30 2020 Scattered thunderstorms will move through north central Nebraska this evening (mainly from KBBW to KONL), resulting in tempo visby and cig drops, along with gusty erratic winds. Otherwise, VFR will continue through the forecast period. Gusty winds are the main aviation weather concern, primarily through sunset tonight (northwesterly) and again tomorrow afternoon (southerly). && .HYDROLOGY... Issued at 321 PM CDT Tue Jun 30 2020 Radar shows the cold front slowing up across ncntl Nebraska and the rapid refresh models are pooling moisture behind this front. Precipitable water will exceed 1.5 inches at the onset of scattered thunderstorms early this evening. Storm cover should expand throughout ncntl Nebraska this evening. The deep southerly flow aloft and elevated CAPE of 2500J/KG shown in the RAP and NAM models should support splitting storms and perhaps some HP echo training. The RAP and HRRR are showing signs of a expansive area significant rainfall with locally heavy rainfall totals of 1.5 and 2.5 inches. The locally heavy rainfall would probably lead to flooding in some areas. The Flood Watch in effect across Holt and Boyd counties has been expanded south and west to include Custer county and areas north to the South Dakota border. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch until 5 AM CDT Wednesday for NEZ006>010-026>029-038. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively HYDROLOGY...CDC
Hazardous weather outlook, Jun 30, 3:20 PM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Tue Jun 30 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-012030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Tue Jun 30 2020 /220 PM MDT Tue Jun 30 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong to severe storms are possible this afternoon and evening over portions of north central Nebraska. The main area of concern is east of Highway 83. Large hail, damaging winds, and locally heavy rainfall though an isolated tornado cannot be ruled out through early evening. Any thunderstorm will be capable of moderate to heavy downpours and combined with the threat for training thunderstorms, rainfall amounts of 1-2" are likely with localized amounts of up to 4" possible. A Flood Watch is in effect for portions of central and north central Nebraska tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms are possible daily from Thursday through Monday. At this time, the threat for severe storms is low. High heat combined with high humidity will allow heat index values to climb into the upper 90s for Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Jurgensen
In the hours before
Special weather statement, Jun 30, 8:33 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
833 PM CDT Tue Jun 30 2020
NEZ029-010215-
Wheeler NE-
833 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHEELER COUNTY UNTIL 915
PM CDT...
At 832 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bartlett to near Spalding. Movement was
east at 15 mph.
Winds in excess of 40 mph and penny size hail will be possible with
these storms.
Locations impacted include...
Bartlett, Cumminsville, Four Corners and Pibel Lake State Recreation
Area.
This includes Highway 281 between mile markers 132 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4174 9858 4200 9857 4205 9830 4204 9829
4174 9830
TIME...MOT...LOC 0132Z 267DEG 11KT 4191 9845 4173 9845
JurgensenSpecial weather statement, Jun 30, 9:16 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service North Platte NE 916 PM CDT Tue Jun 30 2020 NEZ006-008-010300- Brown NE-Keya Paha NE- 916 PM CDT Tue Jun 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN AND CENTRAL KEYA PAHA COUNTIES UNTIL 1000 PM CDT... At 916 PM CDT, Doppler radar was tracking a strong thunderstorm near Ainsworth, moving north at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ainsworth, Springview, Johnstown, Keller Park State Recreation Area, Bobcat State Wildlife Management Area, Antelope Peak, Meadville and North River Trail. This includes the following highways... Highway 183 between mile markers 201 and 225. Highway 20 between mile markers 230 and 245. Highway 12 between mile markers 32 and 60. LAT...LON 4246 9982 4252 10012 4300 10000 4300 9963 TIME...MOT...LOC 0216Z 192DEG 36KT 4257 9995 Jurgensen
Special weather statement, Jun 30, 9:51 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service North Platte NE 951 PM CDT Tue Jun 30 2020 NEZ009-010-010330- Holt NE-Rock NE- 951 PM CDT Tue Jun 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK AND SOUTHWESTERN HOLT COUNTIES UNTIL 1030 PM CDT... At 951 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles northeast of Rose, or 24 miles southeast of Bassett, moving north at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sybrant and Pony Lake. This includes Highway 20 near mile marker 268, and between mile markers 281 and 285. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for north central Nebraska. LAT...LON 4216 9916 4220 9937 4259 9938 4259 9902 TIME...MOT...LOC 0251Z 196DEG 20KT 4228 9927 Snively
Special weather statement, Jun 30, 9:56 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service North Platte NE 956 PM CDT Tue Jun 30 2020 NEZ006-008-009-010330- Brown NE-Rock NE-Keya Paha NE- 956 PM CDT Tue Jun 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR ROCK...NORTHEASTERN BROWN AND CENTRAL KEYA PAHA COUNTIES UNTIL 1030 PM CDT... At 956 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles north of Springview to near Rose. Movement was north at 50 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Bassett, Springview, Long Pine, Rose, Burton, Keller Park State Recreation Area, Nets Peak, Thomas Creek State Wildlife Management Area, Duff, Pine Glen State Wildlife Refuge, Mills and Twin Lakes State Wildlife Management Area. This includes the following highways... Highway 183 between mile markers 150 and 225. Highway 20 between mile markers 248 and 268. Highway 12 near mile marker 40, and between mile markers 46 and 79. LAT...LON 4210 9937 4210 9960 4299 9992 4299 9935 TIME...MOT...LOC 0256Z 199DEG 42KT 4292 9971 4221 9954 Snively
Special weather statement, Jun 30, 10:26 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
1026 PM CDT Tue Jun 30 2020
NEZ006-007-009-010-010415-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1026 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...WESTERN
HOLT...EASTERN KEYA PAHA AND WESTERN BOYD COUNTIES UNTIL 1115 PM
CDT...
At 1026 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northeast of Springview to 7 miles
southwest of Amelia. Movement was northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Atkinson, Stuart, Butte, Newport, Naper, Amelia, Emmet, Dustin,
Burton, Anoka, Nets Peak, Sybrant, Hull Lake State Wildlife
Management Area, Mariaville, Pony Lake, Mills, Brocksburg, Midway,
Parshall Bridge State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 20 between mile markers 263 and 304.
Highway 281 between mile markers 189 and 202.
Highway 12 between mile markers 65 and 121.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4261 9859 4209 9902 4220 9932 4300 9963
4300 9880
TIME...MOT...LOC 0326Z 205DEG 44KT 4293 9946 4215 9907
SnivelyLocal storm report, Jun 30, 10:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL 3 SW ATKINSON 42.50N 99.02W
06/30/2020 E0.88 INCH HOLT NE CO-OP OBSERVER
&&
CBROWNThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:54 PM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Jun 30, 8:33 PM CDT | Special Weather Statement | LBF | Wheeler | 42 min |
| Jun 30, 9:16 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jun 30, 9:51 PM CDT | Special Weather Statement | LBF | Rock | 39 min |
| Jun 30, 9:56 PM CDT | Special Weather Statement | LBF | Keya Paha, Rock | 34 min |
| Jun 30, 10:26 PM CDT | Special Weather Statement | LBF | Boyd, Holt | 49 min |
| Jun 30, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 30 min |
| Jun 30, 11:26 PM CDT | Special Weather Statement | LBF | Boyd | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.